A 53-year-old woman, known case of diabetes mellitus and rheumatoid arthritis, presented with a 4-day history of hyperthermia, rigidity, tremor and altered sensorium. She developed these symptoms after having been administered parenteral levosulpiride to control vomiting due to secondary adrenal insufficiency. We managed her as a case of life-threatening neuroleptic malignant syndrome (NMS) requiring mechanical ventilation, bromocriptine and other supportive care. She subsequently recovered and was discharged in a stable condition. To the best of our knowledge, this is the first documented case report describing levosulpiride-induced NMS.
- unwanted effects / adverse reactions
- gastrointestinal system
- drug misuse (including addiction)
Statistics from Altmetric.com
Contributors All the four authors contributed to the clinical care of the patient. DD, KG and RK are residents of ICU. AB is the professor-in-charge. All the four authors contributed to the writing of the paper. DD and KG conceptualised and wrote the first draft. RK contributed to revisions. AB contributed to conceptual design, revisions and finalisation of paper.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.